MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558330
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the duodenal papilla during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon was noted to be damaged during the inflation in the esophagus.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 2978 captures the reportable issue of balloon damaged.Block h10: investigation results: a visual examination of the returned complaint device revealed that the balloon did not have any visual defects and looked normal.The catheter of the device was carefully inspected and no damages were found.Functional evaluation was performed by attaching the device into an alliance inflation system, the balloon was inflated and deflated completely without problem; there were no leaks, holes, pinholes noted and the balloon was able to hold the pressure.Additionally, there was no occlusion noted on the device.The returned device showed no evidence of either the alleged issue or any other defect which could have contributed to the event (visual, physical and performance testing).Therefore the root cause for this complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material assembly and performance specifications.
 
Event or Problem Description

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9662247
Report Number3005099803-2020-00174
Device Sequence Number19528979
Product Code KNQ
UDI-Device Identifier08714729201984
UDI-Public08714729201984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model NumberM00558330
Device Catalogue Number5833
Device Lot Number0021921978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight50